MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE
Model Number 015451L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anterior resection of the rectum procedure, while closing of the stump, there were 3 loads did not create a correct line of staples on the intestine due to a leak in the intestinal stump.There were 4 attempts to close the stump so another load from another packaging was used and sewn manually to resolve the issue.A creation of a permanent colostomy was needed to prevent permanent impairment of a function.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four devices disposable loading units opened by the account and devices disposable loading units sealed.The first three loading units were received fully fired.Microscopic inspection of the loading units anvil buckets revealed strike marks, suggesting the loading units had been fired.The fourth loading unit was received with a full complement of staples.No visual abnormalities were observed.The clinical instrument was not received.Three loading units were received sealed.No abnormalities were observed.Functionally, the first three loading units were reset, reloaded with staples.All the loading units were loaded into a post market vigilance (pmv) representative instrument.All the loading units were applied to test media with proper staple formations.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anterior resection of the rectum procedure, while closing of the stump, there were 3 loads did not create a correct line of staples on the intestine due to a leak in the intestinal stump.There were 4 attempts to close the stump so another load from another packaging was used and sewn manually to resolve the issue.A creation of a permanent colostomy was needed to prevent permanent impairment of a function.There was an extended hospitalization due to an event.The patient's status is fine.

Brand Name
TA PREMIUM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7403299
Report Number2647580-2018-01727
Device Sequence Number1768376
Product Code GDW
UDI-Device Identifier20884521047386
UDI-Public20884521047386
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number015451L
Device Catalogue Number015451L
Device Lot NumberP7K1005X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight100